Alert archive / Iowa / Flash Flood Warnings in 2013

Flash Flood Warning 32, NWS Quad Cities, IA

June 26, 20135 counties in Iowa

NWS Quad Cities, IA issued this flash flood warning at Jun 26, 2013, 2:18 AM CDT for 5 counties in Iowa. It was in force for 6 hr. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 26, 2013, 2:18 AM CDT (07:18 UTC)
Expired
Jun 26, 2013, 8:15 AM CDT
In force
6 hr
Issued by
NWS Quad Cities, IA
Area
Storm-based polygon
Flood severity
None

Counties Benton County, IA, Buchanan County, IA, Delaware County, IA, Jones County, IA, Linn County, IA

The radar

The Quad Cities radar (KDVN), 113 km from the middle of the area, began a volume at 07:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 26, 2:45 AM CDTFLASH FLOODCentral City, IASTREET FLOODING IN CENTRAL CITY.
Jun 26, 2:45 AM CDTFLASH FLOODWalker, IAMAJOR FLOODING IN TOWN. SANDBAGGING UNDERWAY.
Jun 26, 4:37 AM CDTFLASH FLOOD4 Nw Monticello, IACAR STRANDED AT B62 SILVER CREEK

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 27 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 7.3 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2013-06-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2162 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2013-06-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 84 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2162 J/kg
Mixed-layer CIN
-70 J/kg
Mixed-layer LCL
1316 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
84 m²/s²
0-3 km storm-relative helicity
152 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

464 
WGUS53 KDVN 260718
FFWDVN
IAC011-019-055-105-113-261315-
/O.NEW.KDVN.FF.W.0032.130626T0718Z-130626T1315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
218 AM CDT WED JUN 26 2013

THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHEASTERN BENTON COUNTY IN EAST CENTRAL IOWA...
  NORTHWESTERN JONES COUNTY IN EAST CENTRAL IOWA...
  THIS INCLUDES THE CITY OF ANAMOSA...
  NORTHERN LINN COUNTY IN EAST CENTRAL IOWA...
  SOUTHERN BUCHANAN COUNTY IN NORTHEAST IOWA...
  SOUTHERN DELAWARE COUNTY IN NORTHEAST IOWA...

* UNTIL 815 AM CDT

* AT 212 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SLOW MOVING 
THUNDERSTORMS WITH VERY HEAVY RAINFALL MOVING OVER THE WARNED AREA.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  HOPKINTON...DELHI AND DELAWARE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ADDITIONAL RAINFALL OF 1 TO 3 IS EXPECTED.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING...ESPECIALLY WHILE DRIVING.

FLOODING OF SMALL STREAMS AND CREEKS...COUNTY ROADS...AND LOW LYING
FARMLAND IS LIKELY.

&&

LAT...LON 4231 9206 4230 9145 4248 9153 4248 9114
      4208 9113 4209 9184

$$

SHEETS
3 follow-up statements
122 
WGUS73 KDVN 260909
FFSDVN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
409 AM CDT WED JUN 26 2013

IAC011-019-055-105-113-261315-
/O.CON.KDVN.FF.W.0032.000000T0000Z-130626T1315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LINN IA-DELAWARE IA-BENTON IA-BUCHANAN IA-JONES IA-
409 AM CDT WED JUN 26 2013

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 815 AM CDT FOR
NORTHWESTERN JONES...SOUTHERN BUCHANAN...NORTHEASTERN BENTON...
SOUTHERN DELAWARE AND NORTHERN LINN COUNTIES...

AT 402 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE WIDESPREAD RAIN AND THUNDERSTORMS PRODUCING FLASH FLOODING 
OVER THE WARNED AREA. ADDITIONAL THUNDERSTORMS WILL CONTINUE TO 
REDEVELOP AND MOVE INTO THE AREA THROUGH 6 AM...RESULTING IN 
ADDITIONAL RAINFALL AMOUNTS UP TO 1 INCH. 

DOPPLER RADAR INDICATED RAINFALL AMOUNTS OF 3 TO 4 INCHES HAS 
OCCURRED ACROSS FAR NORTHEAST BENTON COUNTY...NORTHERN LINN 
COUNTY... NORTHEAST JONES COUNTY...AND SOUTHERN DELAWARE COUNTY.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO TROY MILLS...
HOPKINTON...DELHI AND DELAWARE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING...ESPECIALLY WHILE DRIVING.

FLOODING OF SMALL STREAMS AND CREEKS...HIGHWAYS AND STREETS...
UNDERPASSES AND LOW LYING URBAN AND RURAL AREAS IS LIKELY.

&&

LAT...LON 4231 9206 4230 9145 4248 9153 4248 9114
      4208 9113 4209 9184

$$

SHEETS
531 
WGUS73 KDVN 261059
FFSDVN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
559 AM CDT WED JUN 26 2013

IAC011-019-055-105-113-261315-
/O.CON.KDVN.FF.W.0032.000000T0000Z-130626T1315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LINN IA-DELAWARE IA-BENTON IA-BUCHANAN IA-JONES IA-
559 AM CDT WED JUN 26 2013

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 815 AM CDT FOR
NORTHWESTERN JONES...SOUTHERN BUCHANAN...NORTHEASTERN BENTON...
SOUTHERN DELAWARE AND NORTHERN LINN COUNTIES...

THIS IS A POTENTIALLY LIFE THREATENING SITUATION WITH MAJOR FLOODING 
ONGOING.

AT 550 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE AN AREA OF THUNDERSTORMS PRODUCING FLASH FLOODING OVER THE 
WARNED AREA.  RAINFALL AMOUNTS OF 3 TO WELL OVER 5 INCHES HAS FALLEN 
OVER THE PAST 5 HOURS WITH RAIN CONTINUING.

SIGNIFICANT FLASH FLOODING IS BEING REPORTED WITH MANY AREA ROADS 
IMPASSABLE AND CLOSED DUE TO RUNNING WATER.

THE WAPSIPINICON RIVER AT INDEPENDENCE WILL CREST BY EARLY AFTERNOON 
WITH A LIKELY ALL-TIME RECORD CREST WITH SIGNIFICANT TO MAJOR DAMAGE 
POSSIBLE TO STRUCTURES NEAR THE RIVER.  RECORD CRESTS ARE EXPECTED 
DOWNSTREAM WITH MAJOR IMPACTS TO LOCATIONS NEARBY.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO TROY MILLS...
HOPKINTON...DELHI AND DELAWARE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING...ESPECIALLY WHILE DRIVING.

FLOODING OF SMALL STREAMS AND CREEKS...HIGHWAYS AND STREETS...
UNDERPASSES AND LOW LYING URBAN AND RURAL AREAS IS LIKELY.

&&

LAT...LON 4231 9206 4230 9145 4248 9153 4248 9114
      4208 9113 4209 9184

$$
180 
WGUS73 KDVN 261307
FFSDVN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
807 AM CDT WED JUN 26 2013

IAC011-019-055-105-113-261315-
/O.EXP.KDVN.FF.W.0032.000000T0000Z-130626T1315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LINN IA-DELAWARE IA-BENTON IA-BUCHANAN IA-JONES IA-
807 AM CDT WED JUN 26 2013

...THE FLASH FLOOD WARNING WILL EXPIRE AT 815 AM CDT FOR NORTHWESTERN
JONES...SOUTHERN BUCHANAN...NORTHEASTERN BENTON...SOUTHERN DELAWARE
AND NORTHERN LINN COUNTIES...

SIGNIFICANT FLOODING CONTINUES FROM WIDESPREAD 3 TO OVER 5 INCHES OF 
RAIN OVERNIGHT.

THIS PRODUCT WILL BE REPLACED WITH AN AREAL FLOOD WARNING PRODUCT.


LAT...LON 4231 9206 4230 9145 4248 9153 4248 9114
      4208 9113 4209 9184

$$

NICHOLS

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this flash flood warning went out at Jun 26, 12:18 AM CDT, 2 hours earlier.

Area forecast discussion, Jun 26, 12:18 AM CDT, 2 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1218 AM CDT WED JUN 26 2013

.SYNOPSIS...
ISSUED AT 319 PM CDT TUE JUN 25 2013

THE ACTIVE WEATHER PATTERN REMAINS OVER THE REGION TODAY.  AN UPPER
RIDGE WAS LOCATED OVER THE CENTRAL U.S. WITH A S/W OVER THE NORTHERN
ROCKIES.  AT THE SURFACE LOW PRESSURE WAS OVER THE DAKOTAS WITH A
WARM FRONT EXTENDING SOUTHEAST THROUGH EASTERN IOWA AND NORTHERN
ILLINOIS.  THE AIRMASS SOUTH OF THE WARM FRONT WAS MOIST WITH THE H8
ANALYSIS SHOWING A RIBBON OF 12C TO 15C PLUS DEWPOINTS FROM TEXAS
INTO IOWA AND NEBRASKA. BY EARLY AFTERNOON SCATTERED TSRA WERE
DEVELOPING AGAIN OVER SOUTHEAST IOWA AND WEST CENTRAL IL.  THESE
SHRA/TSRA WERE ASSOCIATED WITH A SMALL VORT THAT WAS EVIDENT IN THE
LATEST VISIBLE SATELLITE IMAGERY.

&&

.SHORT TERM...(THIS EVENING THROUGH WEDNESDAY)
ISSUED AT 319 PM CDT TUE JUN 25 2013

THE FLASH FLOOD THREAT REMAINS A REAL CONCERN OVER THE AREA FOR
TONIGHT WITH THE WARM FRONT OVER THE NORTHERN CWFA AND PW/S FORECAST
TO INCREASE AROUND 2 INCHES NEAR THE BOUNDARY THIS EVENING.
INCREASING SWLY H8 WINDS THIS EVENING AND MUCAPES AROUND 2000J/KG
SOUTH OF THE FRONT SHOULD SUPPLY ENOUGH FORCING AND INSTABILITY TO
INITIATE THUNDERSTORMS OVER THE NORTHERN HALF OF IOWA BY LATE
EVENING.  THIS SCENARIO WOULD FAVOR THE NORTHERN HALF OF THE CWFA
FOR A HEAVY RAIN THREAT...SO WILL CONTINUE TO THE FLASH FLOOD WATCH
OVERNIGHT.  MESOSCALE MODELS WERE SUGGESTING THE STORMS WILL
PROPAGATE TO THE SOUTH INTO THE SOUTHERN CWFA BY LATE EVENING.  IF
THIS OCCURS THEY COULD BRING SOME HEAVY RAIN TO AREAS SOUTH OF
I80...BUT THE GROUND OVER THE SOUTHERN CWFA IS DRIER AND COULD SOAK
UP A GOOD RAIN...LIMITING A WIDESPREAD FLASH FLOODING THREAT. THERE
WILL ALSO BE A SEVERE WEATHER RISK WITH THE STORMS OVERNIGHT WITH
WIND AND HAIL THE MAIN CONCERNS.

FOR WEDNESDAY THE OVERNIGHT CONVECTION SHOULD STABILIZE THE
AIRMASS FOR THE MORNING HOURS. BY AFTERNOON THE NORTHERN ROCKIES
S/W AND WEAK COLD FRONT SHOULD BE MOVING THROUGH THE REGION. THE
TIME OF THESE FEATURES PASSING THROUGH SUGGESTS THE THREAT OF
SIGNIFICANT THUNDERSTORM DEVELOPMENT AND HEAVY RAIN WILL BE EAST
OF THE FORECAST AREA SO THE EXPIRATION TIME OF THE FLASH FLOOD
WATCH WILL REMAIN 7 AM WEDNESDAY. DESPITE THE SURFACE BOUNDARY
MOVING THROUGH THE WARM HUMID CONDITIONS WILL REMAIN OVER THE AREA
THROUGH THE AFTERNOON. WEDNESDAY HIGHS SHOULD STILL BE IN THE 80S
TO NEAR 90.

.LONG TERM...(WEDNESDAY NIGHT THROUGH TUESDAY)
ISSUED AT 319 PM CDT TUE JUN 25 2013

REMNANT CONVECTION FROM WEDNESDAY AFTERNOON SHOULD LINGER INTO THE
EARLY EVENING BEFORE DISSIPATING. AS SUCH SCHC POPS ARE OVER ROUGHLY
THE EASTERN THIRD OF THE CWFA DURING THE EVENING.

AFTER MIDNIGHT AND THROUGH THURSDAY QUIET AND DRY CONDITIONS SHOULD
BE SEEN ACROSS THE AREA. A LACK OF FORCING SHOULD PRECLUDE ANY
CONVECTION FROM DEVELOPING FOR MUCH OF THE DAY ON THURSDAY.

THURS NIGHT THE MCS TOOLS ARE GIVING A WEAK SIGNAL SUGGESTING SOME
LOOSELY ORGANIZED CONVECTION DEVELOPING IN SOUTHERN IOWA LATE THURS
AFTERNOON/EVENING AND THEN MOVING GENERALLY SOUTHEAST THURS NIGHT.
IF CORRECT...THIS CONVECTION WOULD CATCH THE FAR SOUTHWEST PART OF
THE CWFA. GIVEN THE OVERALL UNCERTAINTY IN MOISTURE AND FORCING...
HAVE OPTED TO GO WITH SCHC POPS IN THE FAR SOUTHWEST PARTS OF THE
CWFA THURS NIGHT.

ON FRIDAY THERE ARE DISAGREEMENTS AMONG THE MODELS BUT WHAT IS
SUGGESTED IS A RESPECTABLE VORT MAX/SHORT WAVE WILL COME DOWN IN THE
NORTHWEST FLOW DURING THE AFTERNOON HOURS. DIURNAL HEATING MAY BE
ENOUGH TO GENERAL AFTERNOON ISOLATED CONVECTION OVER ROUGHLY THE
EASTERN HALF OF THE CWFA.

FRIDAY NIGHT ON...
THE MODEL CONSENSUS HAS SCHC POPS OVER ROUGHLY THE NORTHEAST THIRD
OF THE CWFA. IF CONVECTION DEVELOPS FRI AFTERNOON IT WOULD LINGER
INTO THE EVENING BEFORE DISSIPATING.

THE OVERALL FLOW PATTERN ALOFT CHANGES FOR THE WEEKEND AND EARLY
NEXT WEEK. THERE IS DISAGREEMENT ON PLACEMENT AND STRENGTH OF THE
OVERALL FEATURES BUT THE GLOBAL MODELS GENERALLY AGREE THAT AN UPPER
LOW WILL BE EITHER OVER OR JUST EAST OF THE AREA. WITH A COLD POOL
ALOFT AND DISTURBANCES ROTATING AROUND THE LOW THERE SHOULD BE A
THREAT OF DIURNAL SHOWERS BOTH SATURDAY AND SUNDAY
AFTERNOON/EVENING. THE MODEL CONSENSUS HAS SCHC/CHC POPS REFLECTING
THIS WITH TEMPERATURES AROUND NORMAL.

THE MODEL CONSENSUS CURRENTLY HAS SUNDAY NIGHT MAINLY DRY AS THE
UPPER LOW MOVES INTO THE OHIO VALLEY.

MONDAY/TUESDAY NORTHWEST FLOW ALOFT IS WELL ESTABLISHED ACROSS THE
MIDWEST. ALTHOUGH HIGHLY SMOOTHED...THE MODELS SHOW NUMEROUS WEAK
DISTURBANCES EMBEDDED IN THE FLOW. ANY ONE OF THESE FEATURES MAY BE
CAPABLE OF GENERATING DIURNAL CONVECTION IF SUFFICIENT LIFT AND
MOISTURE ARE AVAILABLE. THE MODEL CONSENSUS HAS SCHC/CHC POPS FOR
BOTH MONDAY AND TUESDAY REFLECTING THIS.                ..08..

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z WEDNESDAY NIGHT)
ISSUED AT 1210 AM CDT WED JUN 26 2013

SCATTERED THUNDERSTORMS WILL BECOME MORE NUMEROUS EARLY THIS
MORNING AS AN UPPER LEVEL IMPULSE MOVES THROUGH THE AREA. CID AND
DBQ WILL BE MOST IMMEDIATELY IMPACTED...WITH MLI AND BRL TO
FOLLOW BY 3 AM. TEMPO GROUPS FOR THUNDERSTORMS ARE RATHER
CONSERVATIVE WITH IFR TO MVFR CONDITIONS...BUT STORMS WILL BE CAPABLE OF
PERIODS OF VERY HEAVY RAIN...HAIL AND LIFR CONDITIONS. THERE IS
SOME UNCERTAINTY IN THE HOW THESE STORMS WILL EVOLVE AND EXIT
OVERNIGHT...AND FOR NOW HAVE TEMPO GROUPS TRANSITIONING TO VCTS
WORDING. WEDNESDAY...A FRONT WILL BRING A WIND SHIFT AND POSSIBLY
PRODUCE SOME SCATTERED AFTERNOON SHOWERS AND THUNDERSTORMS...BUT
THIS POTENTIAL IS TOO UNCERTAIN TO MENTION IN THE TAFS.
OTHERWISE...VFR CONDITIONS WILL PREVAIL FROM 15Z ONWARD.

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...FLASH FLOOD WATCH UNTIL 7 AM CDT THIS MORNING FOR BENTON-
     BUCHANAN-CEDAR-CLINTON-DELAWARE-DUBUQUE-IOWA-JACKSON-
     JOHNSON-JONES-KEOKUK-LINN-LOUISA-MUSCATINE-SCOTT-WASHINGTON.

IL...FLASH FLOOD WATCH UNTIL 7 AM CDT THIS MORNING FOR BUREAU-CARROLL-
     HENRY IL-JO DAVIESS-MERCER-PUTNAM-ROCK ISLAND-STEPHENSON-
     WHITESIDE.

MO...NONE.
&&

SYNOPSIS...DLF
SHORT TERM...DLF
LONG TERM...08
AVIATION...SHEETS
Hazardous weather outlook, Jun 25, 9:50 AM CDT, 16 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED...
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
950 AM CDT TUE JUN 25 2013

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-261000-
BENTON IA-BUCHANAN IA-BUREAU IL-CARROLL IL-CEDAR IA-CLARK MO-
CLINTON IA-DELAWARE IA-DES MOINES IA-DUBUQUE IA-HANCOCK IL-
HENDERSON IL-HENRY IA-HENRY IL-IOWA IA-JACKSON IA-JEFFERSON IA-
JO DAVIESS IL-JOHNSON IA-JONES IA-KEOKUK IA-LEE IA-LINN IA-LOUISA IA-
MCDONOUGH IL-MERCER IL-MUSCATINE IA-PUTNAM IL-ROCK ISLAND IL-
SCOTLAND MO-SCOTT IA-STEPHENSON IL-VAN BUREN IA-WARREN IL-
WASHINGTON IA-WHITESIDE IL-
950 AM CDT TUE JUN 25 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST
CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

PERIODS OF THUNDERSTORMS ARE EXPECTED THROUGH TONIGHT ACROSS THE
OUTLOOK AREA. LOCALLY HEAVY RAINFALL WITH WIDESPREAD 1 TO 3 INCHES
WILL BE LIKELY. SOME STORMS MAY BECOME SEVERE...MAINLY THIS AFTERNOON
AND EVENING. THE MAIN SEVERE THREAT WILL BE DAMAGING WINDS TO 70 MPH
AND ALSO LARGE HAIL UP TO THE SIZE OF HALF DOLLARS. AN ISOLATED
TORNADO MAY ALSO BE POSSIBLE LATE THIS AFTERNOON AND EARLY EVENING.

A FLASH FLOOD WATCH IS IN EFFECT FOR AREAS GENERALLY ALONG AND NORTH
OF INTERSTATE 80 THROUGH WEDNESDAY MORNING.

THE STORM PREDICTION CENTER HAS A SLIGHT RISK OF SEVERE STORMS FOR
THE ENTIRE AREA.

AREA RIVERS ARE RISING WITH MANY POINTS TO EXPERIENCE MODERATE TO
MAJOR RIVER FLOODING. SEE THE LATEST RIVER PRODUCTS FOR FURTHER
INFORMATION.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THUNDERSTORMS ARE EXPECTED EARLY WEDNESDAY MORNING AS THE SYSTEM
FOR TONIGHT EXITS THE AREA TO THE EAST.  ISOLATED SEVERE WIND GUSTS
OF 60 MPH OR HAIL OVER QUARTER SIZED MAY BE POSSIBLE.

REDEVELOPMENT OF THUNDERSTORMS IS EXPECTED DURING THE AFTERNOON
ACROSS AREAS MAINLY EAST OF THE MISSISSIPPI RIVER AS A COLD FRONT
MOVES THROUGH THE AREA.  SEVERE STORMS ARE POSSIBLE...MOSTLY ACROSS
PARTS OF ILLINOIS WITH LARGE HAIL AND DAMAGING WINDS THE MAIN
THREAT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS LIKELY LATER THIS AFTERNOON AND TONIGHT.
REPORTS OF HEAVY RAINFALL TOTALS OVER 1 INCH AND ADDITIONAL WATER
ISSUES WOULD BE APPRECIATED.

14/NICHOLS

In the hours before

Local storm report, Jun 25, 9:18 PM CDT, 5 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
918 PM CDT TUE JUN 25 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0850 AM     HAIL             1 S PRAIRIE CITY        40.61N 90.46W
06/25/2013  E1.00 INCH       MCDONOUGH          IL   PUBLIC

            HAIL HALF INCH UP TO AROUND AN INCH IN DIAMETER REPORTED.

&&
Local storm report, Jun 26, 1:02 AM CDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
102 AM CDT WED JUN 26 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1258 AM     HAIL             4 N URBANA              42.28N 91.87W
06/26/2013  M0.25 INCH       BENTON             IA   TRAINED SPOTTER

&&

DLS
Local storm report, Jun 26, 1:11 AM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
111 AM CDT WED JUN 26 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0110 AM     HEAVY RAIN       INDEPENDENCE            42.47N 91.89W
06/26/2013  M2.00 INCH       BUCHANAN           IA   TRAINED SPOTTER

            PAST 75 MINUTES...HEAVY RAIN CONTINUES. SERIOUS
            PONDING...APPROACHING FLASH FLOODING CONDITIONS.

&&

BILLN
Local storm report, Jun 26, 1:33 AM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
133 AM CDT WED JUN 26 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0110 AM     FLASH FLOOD      INDEPENDENCE            42.47N 91.89W
06/26/2013                   BUCHANAN           IA   EMERGENCY MNGR

            MAJOR FLASH FLOODING DEVELOPING. ALMOST EVERY STREET
            UNDERWATER AND CLOSED. RAINFALL RATES WELL OVER 2 INCHES
            AN HOUR. SERIOUS SITUATION DEVELOPING. HEAVY RAIN
            CONTINUES...ESTIMATE 2 TO 4+ INCHES HAS FALLEN.

&&

BILLN
Local storm report, Jun 26, 2:16 AM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
216 AM CDT WED JUN 26 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0215 AM     HEAVY RAIN       N INDEPENDENCE          42.47N 91.89W
06/26/2013  M4.50 INCH       BUCHANAN           IA   TRAINED SPOTTER

            MODERATE TO HEAVY RAIN CONTINUES. MAJOR FLASH FLOODING.

&&

BILLN
Local storm report, Jun 26, 2:17 AM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
217 AM CDT WED JUN 26 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0216 AM     FLASH FLOOD      N INDEPENDENCE          42.47N 91.89W
06/26/2013                   BUCHANAN           IA   TRAINED SPOTTER

            MAJOR FLASH FLOODING FROM 4.5 INCHES SO FAR. WATER
            EVERWHERE AND MOST ROADS IMPASSABLE AND CLOSED. HEAVY TO
            MODERATE RAIN CONTINUES.

&&

BILLN

The office that day

Everything else NWS Quad Cities, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 25, 11:19 PM CDTSevere Thunderstorm WarningDVNBenton, Buchanan, Delaware, Linn56 min
Jun 25, 11:51 PM CDTSevere Thunderstorm WarningDVNBuchanan54 min
Jun 26, 12:48 AM CDTFlash Flood WarningDVNBuchanan, Delaware6 hr
Jun 26, 2:30 AM CDTSevere Thunderstorm WarningDVNBenton, Cedar, Iowa, Johnson, Jones, Linn45 min
Jun 26, 2:48 AM CDTSevere Thunderstorm WarningDVNCedar, Clinton, Jackson, Johnson, Jones, Linn and 1 more42 min
Jun 26, 3:51 AM CDTRiver Flood WarningDVNBuchanan, Linn4 days
Jun 26, 3:51 AM CDTRiver Flood WarningDVNCedar, Jones, Linn5 days
Jun 26, 3:54 AM CDTSpecial Weather StatementDVNCedar, Clinton, Muscatine, Scott51 min
Jun 26, 6:50 AM CDTAreal Flood WarningDVNBuchanan, Delaware12 hr
Jun 26, 8:10 AM CDTAreal Flood WarningDVNBenton, Buchanan, Delaware, Jones, Linn9 hr
Jun 26, 5:46 PM CDTSpecial Weather StatementDVNBenton, Linn59 min

Nearby

Flash Flood Warnings in Iowa, 2013Every flash flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.